Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 1, 2016, 4:17 PM CST for 4 parishes in Louisiana. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2016, 4:17 PM CST (22:17 UTC)
- Expired
- Mar 1, 2016, 5:00 PM CST
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 87 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 4:21 PM CST | HAIL 1 | Olla, LA | QUARTER SIZE HAIL ON 127 JUST SOUTH OF OLLA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
892
WUUS54 KSHV 012217
SVRSHV
LAC021-043-059-127-012300-
/O.NEW.KSHV.SV.W.0013.160301T2217Z-160301T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CST TUE MAR 1 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
LA SALLE PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHEASTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
GRANT PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 500 PM CST
* AT 416 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF COLUMBIA TO OLLA TO 8 MILES SOUTH OF
WINNFIELD TO NEAR MONTGOMERY...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JENA...COLFAX...OLLA...CLARKS...MONTGOMERY...GRAYSON...MIDWAY...URANIA...
POLLOCK...DRY PRONG...TULLOS...GEORGETOWN...WILLIANA...KELLY...CATAHOULA
LAKE...FISHVILLE...ROGERS...STANDARD...BURLINGTON AND ZENORIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3207 9193 3201 9189 3193 9190 3193 9201
3143 9201 3139 9213 3147 9216 3148 9221
3139 9263 3140 9269 3145 9268 3145 9271
3152 9272 3160 9280 3162 9290 3166 9292
3183 9266 3195 9229 3217 9191 3210 9187
TIME...MOT...LOC 2216Z 330DEG 31KT 3210 9197 3191 9227 3179 9264 3166
9285
HAIL...1.00IN
WIND...60MPH
$$
061 follow-up statement
500
WWUS54 KSHV 012252
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
452 PM CST TUE MAR 1 2016
LAC021-127-012300-
/O.CAN.KSHV.SV.W.0013.000000T0000Z-160301T2300Z/
CALDWELL LA-WINN LA-
452 PM CST TUE MAR 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALDWELL AND
SOUTHEASTERN WINN PARISHES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3175 9202 3143 9201 3139 9213 3147 9216
3148 9221 3139 9263 3140 9269 3145 9268
3145 9271 3150 9269
TIME...MOT...LOC 2250Z 330DEG 31KT 3184 9180 3166 9210 3154 9247 3141
9268
$$
LAC043-059-012300-
/O.CON.KSHV.SV.W.0013.000000T0000Z-160301T2300Z/
LA SALLE LA-GRANT LA-
452 PM CST TUE MAR 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CST
FOR CENTRAL LA SALLE AND SOUTHEASTERN GRANT PARISHES...
AT 450 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF ENTERPRISE TO NEAR JENA TO 8
MILES NORTH OF TIMBER TRAILS TO BOYCE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JENA...MIDWAY...POLLOCK...CATAHOULA LAKE...FISHVILLE...ROGERS...NEBO AND
BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3175 9202 3143 9201 3139 9213 3147 9216
3148 9221 3139 9263 3140 9269 3145 9268
3145 9271 3150 9269
TIME...MOT...LOC 2250Z 330DEG 31KT 3184 9180 3166 9210 3154 9247 3141
9268
HAIL...1.00IN
WIND...60MPH
$$
21/06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 2:37 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 1, 2:37 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
237 PM CST TUE MAR 1 2016
.DISCUSSION...
BKN LINE OF SHOWERS...WITH ISOLD THUNDER...SLOWLY MOVG SOUTH OF
I-20 ALONG PREFRONTAL TROUGH. COLD FRONT ONLY LAGGING SLIGHTLY
BEHIND TROF...WITH DEWPOINTS BEGINNING TO FALL INTO THE 30S NOT
FAR NORTH OF I-30. WEAK CAPPING HAS PREVENTED CONVECTION FROM
BECMG STGR...AT LEAST THUS FAR THIS AFTN. ASIDE FROM A FEW CIRRUS
OVER OK...WHICH COULD TRANSLATE INTO AREA TONIGHT...DECENT
RADIATION COOLING AS NORTHERLY WINDS GRADUALLY DECOUPLE THIS EVE.
TEMPS TO REMAIN ABOVE FRZG...BUT COULD FLIRT WITH FRZG MARK
EXTREME NORTH. PROGRESSIVE PATTERN IN EFFECT WITH ANOTHER COLD
FRONT ARRIVING EARLY THURSDAY. N-NW WINDS COULD APPROACH LWA
CRITERIA ONCE AGAIN THURSDAY...BUT MOISTURE NEEDED FOR CONVECTION
APPEARS EVEN MORE SPARSE THAN WITH CURRENT COLD FRONT. THUS...HAVE
LOWERED POPS TO 20 PERCENT OVER EASTERN SECTIONS OF AREA...AND
REMOVED MENTION OF THUNDER. ALSO LOWERED WED NIGHT AND THURSDAY
TEMPS...AS GFS REBOUNDING TEMPS TOO QUICKLY UPWARDS TOO QUICKLY.
DEEPENING AND LOW MOVG TROUGH DEVELOPING OVER WESTERN STATES THIS
WKND. WARMING TREND WILL BE UNDERWAY...REPLACING ALREADY SLIGHTLY
UNSEASONALLY WARM TEMPS IN PLACE. LEAD SHORT WAVES IN DEEPENING
S-SW FLOW SO HAVE INTERMITTENT LOW POPS OVER NW SECTIONS OF AREA
LATER IN WEEKEND. AS MAIN UPPER TROUGH APPROACHES MONDAY NIGHT...
RAISING POPS AND MAY WELL SEE POSSIBILITY OF SVR WX WITH MORE
SPRINGLIKE PATTERN. ECMWF SUGGEST A CLOSING OFF OF DIGGING TROUGH
INTO SOUTH TX...WHICH MAY LOCK AREA INTO THIS WET AND STORMY
PATTERN BEYOND THE END OF CURRENT EXTENDED PERIOD IN FCST./VII/.
&&
PREV DISCUSSION... /ISSUED 1113 AM CST TUE MAR 1 2016/
AVIATION...
COLD FRONT CURRENTLY ACROSS S AR AND ADJACENT NE TX TO CONTINUE
MOVING SE TO THE GULF COAST THROUGH TUESDAY. ALSO A SHORT WAVE TROUGH
CURRENTLY CENTERED OVER SE MO TO CONTINUE MOVING E THROUGH TUESDAY
AS WELL.
WITH THE PASSAGE OF THE COLD FRONT THROUGH TONIGHT...EXPECT A
COOLER...DRIER...AND STABLE AIRMASS TO IMPROVE CURRENT MVFR CEILINGS
TO CLEAR OUT TO VFR CONDITIONS DURING LATE THIS AFTERNOON THROUGH THE
EARLY TUESDAY MORNING BEFORE SUNRISE. /VIII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 39 69 53 71 / 0 0 10 20
MLU 39 63 47 67 / 10 0 10 20
DEQ 33 63 46 66 / 0 0 10 10
TXK 38 64 50 68 / 0 0 10 10
ELD 36 64 47 67 / 0 0 10 20
TYR 41 70 57 70 / 0 0 10 10
GGG 38 69 54 71 / 0 0 10 10
LFK 40 71 54 74 / 0 0 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ050-051-
059.
LA...NONE.
OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ077.
TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ096-097-
108>111-124-125-136.
&&Hazardous weather outlook, Mar 1, 11:38 AM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1138 AM CST TUE MAR 1 2016 ARZ060-061-071>073-LAZ001>006-010>014-017>022-TXZ153-166-167- 021745- HEMPSTEAD-NEVADA-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SHELBY- SAN AUGUSTINE- 1138 AM CST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH THE PASSAGE OF A COLD FRONT LATER THIS AFTERNOON. HOWEVER...SEVERE WEATHER IS NO LONGER EXPECTED WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ050-051-059-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149>152-165-021745- SEVIER-HOWARD-LITTLE RIVER-MILLER-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-ANGELINA- 1138 AM CST TUE MAR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. VII
In the hours before
Special weather statement, Mar 1, 2:40 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CST TUE MAR 1 2016 LAZ012-012130- BIENVILLE LA- 240 PM CST TUE MAR 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIENVILLE PARISH UNTIL 330 PM CST... AT 240 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF GIBSLAND...OR 17 MILES SOUTHWEST OF GRAMBLING... MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BIENVILLE...BRYCELAND...FRIENDSHIP...BRICE AND LIBERTY HILL. LAT...LON 3229 9299 3245 9309 3242 9279 3216 9283 TIME...MOT...LOC 2040Z 288DEG 31KT 3240 9297 VIII.
Special weather statement, Mar 1, 3:08 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 308 PM CST TUE MAR 1 2016 LAZ013-019-021-012200- CALDWELL LA-JACKSON LA-WINN LA- 308 PM CST TUE MAR 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...CALDWELL AND NORTHEASTERN WINN PARISHES UNTIL 400 PM CST... AT 307 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JONESBORO...MOVING SOUTHEAST AT 50 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JONESBORO...COLUMBIA...CLARKS...GRAYSON...CHATHAM...HODGE...NORTH HODGE... EAST HODGE...QUITMAN...VIXEN AND RIVERTON. LAT...LON 3195 9195 3222 9277 3239 9270 3220 9203 TIME...MOT...LOC 2107Z 301DEG 43KT 3228 9265 VIII.
Special weather statement, Mar 1, 3:42 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 342 PM CST TUE MAR 1 2016 LAZ019-021-022-012230- LA SALLE LA-CALDWELL LA-WINN LA- 342 PM CST TUE MAR 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALDWELL...NORTHERN LA SALLE AND NORTHEASTERN WINN PARISHES UNTIL 430 PM CST... AT 341 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WINNFIELD...MOVING SOUTHEAST AT 45 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JENA...OLLA...MIDWAY...URANIA...TULLOS...DODSON...SIKES...STANDARD... BURLINGTON...SPAULDING...HUDSON AND KELLY. LAT...LON 3200 9271 3215 9260 3193 9201 3159 9201 TIME...MOT...LOC 2141Z 301DEG 38KT 3204 9258 VIII.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:40 PM CST | Special Weather Statement | SHV | Bienville | 50 min |
| Mar 1, 3:08 PM CST | Special Weather Statement | SHV | Caldwell, Jackson | 52 min |
| Mar 1, 3:42 PM CST | Special Weather Statement | SHV | LaSalle | 48 min |
| Mar 1, 5:10 PM CST | Special Weather Statement | SHV | LaSalle | 50 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.